Thunderstorm Wind, Doniphan
- When
- June 25, 2:00 PM CST
- Where
- Doniphan County, Bendena
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.733, -95.183
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 25, 12:37 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 137 PM CDT WED JUN 25 2003 UPDATED FORECASTS TO ADD A FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR THE KANSAS CITY METRO AREA. FLASH FLOOD GUIDANCE ON THE LOW SIDE FOR PORTIONS OF THE METRO AREA...EXPECIALLY ON THE KANSAS SIDE. ALTHOUGH STORMS SHOULD MOVE THROUGH PRETTY RAPIDLY WITH FRONT PASSING THROUGH AREA IN THE 00Z TO 01Z TIMEFRAME...THINK STORMS WILL CONTAIN VERY HEAVY RAINS THAT MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN THOSE PLACES FAVORED FOR COLLECTING WATER IN HEAVY DOWNPOURS. PC 1208 PM... WILL DO SOME MINOR REWORDING TO FORECASTS TO ADD MENTION OF WINDS AND HEAVY RAIN TO THUNDERSTORM POTENTIAL THIS AFTERNOON TONIGHT. ALSO WILL RAISE POPS SOME GIVEN THE FACT THAT FRONT IS LIGHTING UP AND ONGOING CONVECTION IN WARM SECTOR AHEAD OF FRONT. MESOETA SEEMS TO HAVE THE BEST HANDLE ON TIMING OF THE FRONT WHICH SHOULD BE NOT BE GETTING TO THE KANSAS CITY AREA UNTIL AFTER 00Z. PC 329 AM... THE FOCUS OF THIS MORNINGS FORECAST IS CENTERED ON THE EXPECTED THUNDERSTORM ACTIVITY TODAY AND TONIGHT. ALL THE MODELS ARE IN GOOD AGREEMENT ON THE PROGRESSION OF THE UPPER LEVEL TROUGH AND ACCOMPANYING COLD FRONT AS IT PUSHES ITS WAY THROUGH THE PLAINS STATES TODAY. SATELLITE...SURFACE AND RADAR DATA BACKUP THE CURRENT ANALYSIS OF THE MODELS. RADAR TRENDS PLACE THE FIRST LINES OF CURRENT ONGOING CONVECTION IN THE EXTREME NORTHWEST CORNER OF MISSOURI AROUND 14Z. NOT ENTIRELY SURE THAT THE CONVECTION WILL HOLD TOGETHER THAT LONG. THE RADAR RETURNS ARE STARTING TO LOOK A LITTLE RAGGED. THE STORMS APPEAR TO BE HAVING A HARD TIME MAINTAINING COMPOSURE ALONG THE SOUTHERN END AS LOW LEVEL WINDS CONTINUE TO VEER UNDER THE INFLUENCE OF THE APPROACHING TROUGH. HENCE...I HAVE CONTINUED WITH ONLY CHANCE POPS IN THE NORTHWEST CORNER OF MISSOURI FOR THIS MORNING. THE COLD FRONT SHOULD MOVE INTO MISSOURI IN THE LATE AFTERNOON EARLY EVENING HOURS. EXPECT CONVECTION TO FIRE IN EAST KANSAS/WEST MISSOURI SOMETIME BEFORE THAT IN THE NOON TO EARLY AFTERNOON TIME FRAME. A COMBINATION OF SURFACE HEATING AND UPPER LEVEL DYNAMICS SHOULD HELP KICK THINGS OFF. I WENT AHEAD AND SLIGHTLY EXPENDED THE LIKELY POPS FOR THE MID AFTERNOON HOURS AS THERE SEEMS TO BE THE POTENTIAL FOR A SHORT WAVE...CURRENTLY COMING OUT OF TEXAS...KICKING OFF ADDITIONAL CONVECTION AHEAD OF THE FRONT. ADJUSTED THIS AFTERNOONS HIGH TEMPS DOWN A COUPLE OF DEGREES AS CLOUD COVER OFF THE STORMS TO OUR NORTHWEST AND ADVECTED MOISTURE FROM THE SOUTH WILL CONSPIRE AGAINST US. HOWEVER...GOING TEMPS ARE STILL WARMER THEN THE MAV OR MET GUIDANCE NUMBERS WHICH CAME IN WITH NUMBERS IN THE LOW TO MID 80S FOR MUCH EAST KANSAS AND MISSOURI TODAY. CUTTER 335 PM... MAIN FORECAST CONCERNS IN THE SHORTER TERM ARE WITH CHANCES OF THUNDERSTORMS THIS EVENING...AND THEN FOCUS TURNS TO COLD FRONT ON WEDNESDAY. REGARDING THIS EVENING...CURRENT TRENDS SHOW MOISTURE AXIS RUNNING THROUGH FLINT HILLS INTO AREA BETWEEN KANSAS CITY AND OMAHA. ISOLATE STORMS HAVE TRIED TO DEVELOP BUT STRUGGLING WITH A BIT TO GET GOING WITH LACK OF SURFACE CONVERGENCE OR AN UPPER WAVE TO FOCUS ORGANIZATION. WILL KEEP ISOLATED STORMS MENTIONED IN NORTHEAST KANSAS AND NORTHWEST MISSOURI FOR THE EARLY EVENING HOURS...WHICH IS UNDER THE MOISTURE AXIS...AND JUST GO SLIGHT CHANCES FURTHER SOUTH AND EAST. FOR WEDNESDAY...MODELS LOOK ON TRACK WITH SURFACE FRONT CURRENTLY SITUATED OVER NORTHWEST NEBRASKA. FRONT ASSOCIATED WITH STRONG UPPER WAVE MOVING OUT OF THE ROCKIES. QUITE A TEMPERATURES CONTRAST WITH THIS FRONT. WILL START TO TREND DOWN TEMPS ON THURSDAY AFTER ITS PASSAGE. WITH CLOUDS INCREASING IN VERY MOIST AIR AHEAD OF FRONT SHOULD HELP KEEP TEMPS IN CHECK A BIT...BUT ALSO CONCERNED WITH SOME COMPRESSIONAL WARMING IN ADVANCE OF FRONT. WILL GO ABOVE GUIDANCE VALUES AND KEEP PRETTY MUCH WHAT WE HAD GOING IN FORECAST. WITH VIGOROUS FRONT...AND DECENT SHEAR AND MOISTURE...LOOKS LIKE SEVERE WEATHER FOR THE WEDNESDAY AFTERNOON AND EVENING TIMEFRAME. FRONT WILL BLOW THROUGH PRETTY RAPIDLY WEDNESDAY NIGHT...SO WILL PULL CHANCES OF RAIN OUT OF THURSDAY FORECAST. PC IN THE LONGER RANGE...AS THE UPPER LEVEL TROUGH AXIS SHIFTS TOWARD THE GREAT LAKES REGION...KANSAS AND MISSOURI COME UNDER THE INFLUENCE OF WEAK NORTHWEST FLOW BY FRIDAY ON THE EASTERN SIDE OF A SURFACE HIGH. A SECONDARY UPPER LOW DEVELOPS FRIDAY NIGHT OVER MANITOBA HOWEVER THE ASSOCIATED ENERGY REMAINS TO THE NORTH OF NORTHERN IOWA IN ASSOCIATION WITH A 90 KT UPPER LEVEL JET. THE MODELS ARE TRENDING TOWARD A LESS AMPLIFIED UPPER LEVEL PATTERN AND IF THAT IS THE CASE...THE PRECIPITATION SHOULD REMAIN TO THE NORTH OF MISSOURI. THE WARMEST TEMPERATURES IN THE EXTENDED LOOK TO BE ON SATURDAY IN THE UPPER 80S WITH STRONG WARM AIR ADVECTION. A WEAK SURFACE FRONT MOVES INTO NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS SATURDAY NIGHT. MOISTURE RETURN INDICATED BY DEWPOINTS IN THE 60 TO 65 DEGREE RANGE COMBINED WITH ANY LIFT ALONG THE SURFACE BOUNDARY IS THE REASON FOR INTRODUCING PRECIPITATION CHANCES SATURDAY NIGHT. NEARLY ZONAL FLOW IS ESTABLISHED OVER THE KANSAS-MISSOURI REGION BY SUNDAY. AS AN UPPER LOW DIGS ITS WAY ACROSS THE WESTERN CANADIAN PROVINCES...RIDGING TAKES PLACE OVER THE NORTH CENTRAL U.S. KEEPING MONDAY INTO TUESDAY DRY. STOFLET 1215 PM... BASED ON CURRENT DEVELOPMENT SHOWING UP ON WICHITA RADAR...AND SPC CONCERNS ABOUT RAPID DEVELOPMENT OF STORMS BETWEEN OMA AND MCI...WILL INTRODUCE THUNDERSTORM CHANCES INTO WESTERN FORECAST AREA FOR THIS AFTERNOON AND EARLY EVENING PERIOD. PC .EAX... KS...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES KSZ103>105. MO...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES MOZ028>029...MOZ037...MOZ043.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUN 25 2003 ...SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL EXPECTED THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 70 MPH AND HAIL UP TO GOLF BALLS CAN BE EXPECTED THIS AFTERNOON AND INTO TONIGHT AS A COLD FRONT MOVES FROM EASTERN KANSAS ACROSS MISSOURI. IN ADDITION TO SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE...AND LOCALIZED FLOODING MAY BECOME A CONCERN. AREAS THREATENED INCLUDE THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST FOR SATURDAY NIGHT AND INTO SUNDAY AS A FRONT STALLS IN THE REGION. AT THIS TIME SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY WILL BE REQUIRED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. PC
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-252300- SPECIAL WEATHER STATEMENT...RETRANSMISSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT WED JUN 25 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 590...IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...ANDREW...ATCHISON...BATES...BUCHANAN...CALDWELL...CARROLL... CASS...CHARITON...CLAY...CLINTON...COOPER...DAVIESS...DE KALB... GENTRY...GRUNDY...HARRISON...HENRY...HOLT...HOWARD...JACKSON... JOHNSON...LAFAYETTE...LINN...LIVINGSTON...MACON...MERCER...NODAWAY... PETTIS...PLATTE...PUTNAM...RANDOLPH...RAY...SALINE...SCHUYLER... SULLIVAN AND WORTH. IN KANSAS: ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON... BETHANY...BOONVILLE...BUTLER...CHILLICOTHE...CLINTON... HARRISONVILLE...KANSAS CITY...KIRKSVILLE...MARSHALL...MARYVILLE... MOBERLY...OLATHE...PAOLA...ROCKPORT...SEDALIA...ST JOSEPH...TRENTON AND WARRENSBURG. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
144 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM PECULIAR MO .75 INCH HAIL
06/25/03 CASS REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM LIBERTY MO WIND DAMAGE
06/25/03 CLAY SEVERAL TREES AND POWER
LINES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
232 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM AVONDALE MO WIND DAMAGE
06/25/03 CLAY TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
258 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM 7 SE SOUTH LINEVILLE MO .75 INCH HAIL
06/25/03 MERCER REPORTED BY HAM RADIO
OPERATOR.
0237 PM BRIMSON MO 60 MPH TSTM GUST
06/25/03 GRUNDY HAIL ALMOST PENNY
SIZED. REPORTED BY HAM
RADIO OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
0259 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM BUCKLIN MO WIND DAMAGE
06/25/03 LINN NUMEROUS TREES REPORTED
DOWN IN THE CITY OF
BUCKLIN.
HUDSONThe Topeka radar (KTWX), 122 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
2 thunderstorm wind. Local standard time, as filed.
Large tree reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364275, 5364276.